Wisconsin, 2011Tornadoes and Flooding in Wisconsin, April 10 to 14, 2011
April 10 to 14, 2011 · NWS ARX · 36 events in 10 counties and zones
A cold front pushed east into Wisconsin during the late afternoon and evening hours of April 10th. Severe thunderstorms developed along the cold front and produced very large hail and three tornadoes over portions of western and central Wisconsin.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35 million
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front pushed east into Wisconsin during the late afternoon and evening hours of April 10th. Severe thunderstorms developed along the cold front and produced very large hail and three tornadoes over portions of western and central Wisconsin. The hail ranged from quarter to tennis ball size and caused extensive damage to siding and cars in the southern portions of the city of La Crosse (La Crosse County). Although difficult to estimate, damage estimates from insurance companies and contractors in the area were between 20 and 30 million dollars from the one hail storm. National Weather Service storm survey teams confirmed two EF1 tornadoes and an EF2 tornado in Juneau and Adams counties. The tornadoes uprooted trees, knocked power lines down, flipped automobiles, and damaged or destroyed homes and businesses. In Adams County, 7 homes and 3 businesses were destroyed and damage assessments exceeded three and a half million dollars.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Apr 10, 2:23 AM CST, 5 hours 27 minutes earlier.
Area forecast discussion, Apr 10, 2:23 AM CST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
323 AM CDT SUN APR 10 2011
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT
MAIN FORECAST CONCERN CONTINUES TO FOCUS ON A PARTICULARLY DANGEROUS
SEVERE WEATHER EVENT THIS AFTERNOON AND EVENING WITH THE
POSSIBILITY OF LARGE TORNADOES...DAMAGING WINDS AND LARGE HAIL.
07Z SURFACE ANALYSIS SHOWS AN ELONGATED AREA OF LOW PRESSURE ACROSS
EASTERN NEBRASKA WITH A WARM FRONT EXTENDING ACROSS THE FORECAST
AREA. RADAR SHOWING A BROKEN LINE OF STORMS FROM NEAR GREEN BAY...
ALL THE WAY BACK INTO SOUTH CENTRAL MINNESOTA. THESE HAVE BEEN
SLOWLY LIFTING NORTH WITH TIME AND BECOMING MORE ELEVATED.
10.00Z MODELS OFFER SIMILAR SOLUTIONS THROUGH THE PERIOD. ALTHOUGH
SOME QUESTION STILL REMAINING ABOUT DEGREE OF CAPPING INVERSION
TODAY AND THUS CONVECTIVE INITIATION ZONE.
IN THE NEAR TERM...THE VARIOUS MESO MODELS AS WELL AS THE 10.00Z NAM
ALL POINTING TO ELEVATED CONVECTION PUSHING NORTH OF THE AREA THIS
MORNING. SO LINGERING POPS HAVE BEEN CONFINED TO THE FAR NORTH
EARLY THIS MORNING WITH DRY WEATHER ELSEWHERE. ATMOSPHERE THEN CAPS
OFF FOR MUCH OF THE DAY. HOWEVER...LONGWAVE TROUGH MOVES INTO
THE PLAINS TODAY...AND SURFACE LOW LIFTS NORTHEAST INTO SOUTHERN
MINNESOTA BY 18Z AND THEN INTO NORTHWEST WISCONSIN BY 12Z. DEEP LAYER
SHEAR QUITE IMPRESSIVE WITH 0-6KM VALUES OF NEARLY 60 KNOTS AND
MLCAPES APPROACHING 2000 J/KG IN THE WARM SECTOR BY LATE
AFTERNOON. MODELS SUGGEST CAP TO WEAKEN MID TO LATE AFTERNOON AND
WOULD EXPECT CONVECTION TO RAPIDLY DEVELOP AHEAD OF THE SURFACE LOW
AND NEAR THE NORTHWARD MOVING WARM FRONT...WITH ROTATING SUPERCELLS.
INITIATION ZONE LOOKS TO BE ACROSS THE FORECAST AREA. THIS SCENARIO
SUPPORTED BY THE 10.00Z EASTNMM4 AND THE 10.00Z SPCWRF. LOW LEVEL
TORNADO PARAMETERS FAVORABLE FOR THE DEVELOPMENT OF STRONG AND
POSSIBLY LONG TRACK TORNADOES. EXPECT DISCRETE SUPERCELLS INITIALLY
FORMING INTO MORE OF A LINEAR SYSTEM BY EARLY TO MID EVENING AS IT
PUSHES EAST OF THE FORECAST AREA. IN ADDITION...STRONG SOUTHERLY
WINDS WILL GUST TO 35 MPH TODAY IN STRONG WARM ADVECTION REGIME AHEAD
OF THE FRONT. THIS WILL HAVE TO BE WATCHED FOR POSSIBLE WIND
ADVISORY. CLOUDS EXPECTED TO SCATTERED OUT ALLOWING TEMPERATURES TO
SOAR INTO THE UPPER 70S TO LOWER 80S.
COLD FRONT WILL SWEEP THROUGH THE AREA THIS EVENING PUSHING THE
CONVECTION EAST OF THE AREA BY 03Z. STRONG PRESSURE GRADIENT BEHIND
FRONT WITH RATHER STEEP SURFACE TO 850MB LAPSE RATES WILL MAKE FOR
WINDY CONDITIONS TONIGHT...WHICH WILL CONTINUE RIGHT INTO MONDAY
WITH GUSTS TO 30 TO 40 MPH POSSIBLE. SHOWERS LIKELY DURING THE
MORNING HOURS MONDAY...BUT BEGIN TO PUSH EAST OF THE AREA DURING THE
AFTERNOON HOURS. MODELS CONSISTENT IN KEEPING CLOUD OVER THE AREA
MONDAY...BUT CLEARING OUT MONDAY NIGHT AS UPPER RIDGE BUILDS ACROSS
THE AREA. WITH CLEAR SKIES AND LIGHT WINDS...TEMPERATURES WILL
DROP INTO THE LOWER TO MIDDLE 30S BY TUESDAY MORNING. QUIET WEATHER
THEN EXPECTED TUESDAY INTO TUESDAY EVENING AS UPPER RIDGE SETTLES
OVER THE AREA.
LATER TUESDAY NIGHT A SHORTWAVE TROUGH WILL MOVE ACROSS SOUTHERN
CANADA DRAGGING A COLD FRONT INTO MINNESOTA. MODELS HAVE BEEN VERY
CONSISTENT IN GENERATING SOME LIGHT SHOWERS ALONG THIS AND PUSHING
THEM INTO THE NORTHWEST SECTIONS OF THE FORECAST AREA BY MORNING.
THUS LOWER END PROBABILITIES LOOK REASONABLE.
.LONG TERM...WEDNESDAY THROUGH SATURDAY
AFOREMENTIONED COLD FRONT SAGS INTO THE AREA WEDNESDAY AND BECOMES
NEARLY STATIONARY. MEANWHILE...ANOTHER UPPER LEVEL TROUGH WILL
THEN MOVE EAST ACROSS THE PLAINS THURSDAY/FRIDAY. WHILE THE SURFACE
LOW WILL BE WELL SOUTH OF THE FORECAST AREA...IT WILL INTERACT WITH
THE LINGERING SURFACE BOUNDARY...TAKING IT WITH IT AS THE STORM
SYSTEM LIFTS NORTHEAST TOWARD THE NEW ENGLAND STATES. THIS SHOULD
RESULT IN A BETTER CHANCES FOR SHOWERS/STORMS THURSDAY NIGHT
AND FRIDAY. MILD TEMPERATURES THURSDAY AND FRIDAY WILL GIVE WAY TO
COLDER TEMPERATURES FOR FRIDAY AND SATURDAY...WITH HIGHS ONLY IN
THE 40S BY SATURDAY.
&&
.AVIATION...
A BAND OF SHOWERS AND THUNDERSTORMS...WHICH HAS RESIDED ACROSS THE
TAF SITES SINCE 10.02Z...HAS STARTED TO SHIFT NORTH OF THE TAF
SITES. ANOTHER ROUND OF THUNDERSTORMS MAY AFFECT KLSE AROUND
10.1030Z. AFTER THIS BAND OF THUNDERSTORMS...A STRONG CAP WILL MOVE
INTO THE AREA AND SKIES WILL BE MAINLY CLEAR THROUGH AT LEAST
MID AFTERNOON.
AS A LOW PRESSURE SYSTEM APPROACHES THE AREA DURING THE LATE
AFTERNOON /AFTER 10.21Z/...THE AIR WILL GRADUALLY COOL ALOFT...AND
THE CAP WILL QUICKLY ERODE. THIS WILL ALLOW RAPID DEVELOP OF
THUNDERSTORMS BETWEEN 10.21Z AND 11.00Z AT KRST...AND FROM 10.22Z
AND 11.01Z AT KLSE. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE
WITH LARGE HAIL...DAMAGING WINDS...AND TORNADOES THE PRIMARY THREATS.
IN THE WAKE OF THE COLD FRONT THIS EVENING...CEILINGS WILL BECOME
MVFR. THIS SHOULD OCCUR AT KRST AROUND 10.01Z AND AT KLSE AROUND
10.02Z.
&&
.HYDROLOGY...
THUNDERSTORMS THROUGH THE OVERNIGHT HOURS HAVE DROPPED ANYWHERE FROM
ONE HALF INCH TO NEARLY 3 INCHES IN A FEW LOCATIONS. MOST
OF THE RAIN HAS FALLEN ACROSS THE NORTHERN TWO THIRDS OF THE
FORECAST AREA. MORE THUNDERSTORMS ARE EXPECTED LATE TODAY. ALTHOUGH
LOCALLY HEAVY RAINFALL IS POSSIBLE...THEY LOOK TO BE FAST MOVING AND
THUS LIMITING THE AMOUNT OF RAINFALL AT AN GIVEN POINT. WITH MANY
RIVERS RUNNING HIGH OR IN FLOOD STAGE...ESPECIALLY THE BLACK AND
TREMPEALEAU RIVERS...ANY ADDITIONAL RAINFALL WILL HEIGHTEN THE
FLOODING CONCERNS. WILL CONTINUE THE HYDROLOGIC OUTLOOK FOR THESE
FLOODING CONCERNS.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&
SHORT/LONG TERM... RABERDING
AVIATION.......... BOYNE
Hazardous weather outlook, Apr 10, 6:51 AM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LA CROSSE WI
751 AM CDT SUN APR 10 2011
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-111100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
751 AM CDT SUN APR 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
A LARGE SEVERE WEATHER EVENT STILL LOOKS LIKELY FOR LATE THIS
AFTERNOON AND EVENING AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH
THE REGION. BETWEEN 3 PM AND 6 PM...SUPERCELL THUNDERSTORMS ARE
EXPECTED TO DEVELOP RATHER RAPIDLY ACROSS SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND WESTERN WISCONSIN. THESE THUNDERSTORMS SHOULD
BE CAPABLE OF PRODUCING SEVERE WEATHER WITHIN 20 TO 30 MINUTES AFTER
THEIR INITIAL DEVELOPMENT. THE PRIMARY THREATS WITH THESE
THUNDERSTORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND TORNADOES.
THE TORNADOES MAY BE FAST MOVING AND LONG TRACKED.
BETWEEN 6 PM AND 10 PM...THE THUNDERSTORMS WILL EVOLVE INTO A
LINE AS IT MOVES EAST ACROSS WISCONSIN. THE PRIMARY THREATS WITH THIS
LINE WILL BE DAMAGING WINDS.
IN ADDITION TO THE THUNDERSTORMS...SUSTAINED WINDS WILL BE IN THE 20
TO 30 MPH RANGE AND WINDS WILL GUST INTO THE 30 TO 40 MPH RANGE FROM
LATE THIS MORNING INTO TONIGHT. THE WINDS WILL BE SOUTHERLY TODAY...
AND BECOME WESTERLY TONIGHT AS A COLD FRONT MOVES THROUGH THE REGION.
MINOR FLOODING WILL REMAIN A CONCERN ON THE MISSISSIPPI RIVER WHERE
WATER LEVELS CONTINUE TO SLOWLY RISE TOWARD OR FURTHER ABOVE FLOOD
STAGE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ON MONDAY...STRONG NORTHWEST WINDS WILL BE FOUND ACROSS
THE AREA. SUSTAINED WINDS WILL BE IN THE 20 TO 30 MPH RANGE...AND
WIND GUSTS WILL RANGE FROM 30 TO 40 MPH.
FLOODING WILL REMAIN A CONCERN ALONG THE MISSISSIPPI RIVER
THROUGH APRIL. THOSE WITH INTERESTS ALONG THE MISSISSIPPI NEED TO
MONITOR THE LATEST RIVER STATEMENTS AND FLOOD FORECASTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY THIS MORNING AND LIKELY
FOR THIS AFTERNOON AND EVENING.
.EMERGENCY MANAGEMENT COORDINATION...
A WEBINAR IS SCHEDULED FOR 1 PM TODAY.
BOYNE
In the hours before
Local storm report, Apr 10, 1:59 AM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
259 AM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HEAVY RAIN GRAND MEADOW 43.71N 92.57W
04/10/2011 M2.34 INCH MOWER MN CO-OP OBSERVER
2.34 INCHES TOTAL IN THE LAST 24 HOURS. 1.34 SINCE 1203
AM.
&&
WETENKAMPSpecial weather statement, Apr 10, 2:40 AM CST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
340 AM CDT SUN APR 10 2011
IAZ008-009-018-019-100945-
CHICKASAW-FLOYD-HOWARD-MITCHELL-
340 AM CDT SUN APR 10 2011
AT 335 AM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROCKFORD...MOVING NORTHEAST AT 55 MPH.
DIME SIZE HAIL WAS REPORTED IN ROCKFORD AT 335 AM.
LOCATIONS THAT MAY BE AFFECTED INCLUDE...
FLOYD...FLOYD CROSSING...HOWARDVILLE...IDLEWILDE STATE PARK...COLWELL
COUNTY PARK...COLWELL...COUNTY B 17 AND BELL AVENUE AND COUNTY ROADS
17 AND T 72.
BE ALERT FOR STORMS THAT MAY PRODUCE LARGE HAIL. MOVE INDOORS AND
AWAY FROM WINDOWS IF A WARNING IS ISSUED.
JW
Special weather statement, Apr 10, 3:18 AM CST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
418 AM CDT SUN APR 10 2011
IAZ009>011-019-029-MNZ096-101015-
ALLAMAKEE-CHICKASAW-FAYETTE-HOUSTON-HOWARD-WINNESHIEK-
418 AM CDT SUN APR 10 2011
AT 411 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SAUDE...MOVING EAST AT 55 MPH.
NICKEL SIZE HAIL MAY ACCOMPANY THESE STRONG THUNDERSTORMS.
LOCATIONS THAT MAY BE AFFECTED INCLUDE...
STATE ROAD 9 AND 245TH STREET...CALMAR...NORDNESS...STATE ROAD 9 AND
FRANKVILLE ROAD...GLENWOOD CHURCH...LUDLOW...COUNTY ROADS A 52 AND W
60 AND WAUKON.
BE ALERT FOR STORMS THAT MAY PRODUCE LARGE HAIL. MOVE INDOORS AND
AWAY FROM WINDOWS IF A WARNING IS ISSUED.
JW
Local storm report, Apr 10, 3:25 AM CST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
425 AM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 AM HAIL NEW HAMPTON 43.06N 92.31W
04/10/2011 M0.50 INCH CHICKASAW IA LAW ENFORCEMENT
&&
WETENKAMPLocal storm report, Apr 10, 7:02 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
802 AM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN HOLMEN 2NW/HOLLAND 43.97N 91.29W
04/10/2011 M2.44 INCH LA CROSSE WI CO-OP OBSERVER
0700 AM HEAVY RAIN HOLMEN 1NW 43.97N 91.27W
04/10/2011 M2.24 INCH LA CROSSE WI CO-OP OBSERVER
&&
FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE
DTJEvent by event
24 hail, 6 thunderstorm wind, 3 tornado, 2 flood, 1 funnel cloud. Local standard time, as filed.
Flood, Jackson
- When
- April 10, 7:50 AM CST to April 12, 8:00 PM CST
- Where
- Jackson County, 2.32 mi E of Vaudreuil to 1.67 mi N of Pleasant View
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 44.306, -90.834
Two day rainfall amounts of 1 to 2 inches across central Wisconsin produced a period of flooding along the Black River in Black River Falls. The river exceeded the flood stage from the 10th into the 12th. The river crested over four feet above the flood stage at 51.6 feet.
Hail, Buffalo
- When
- April 10, 2:50 PM CST
- Where
- Buffalo County, 0.36 mi W of Nelson
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.420, -92.007
Hail, Buffalo
- When
- April 10, 3:13 PM CST
- Where
- Buffalo County, 0.37 mi S of Nelson
- Measured
- 0.88 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 44.415, -92.000
Hail, Buffalo
- When
- April 10, 3:34 PM CST
- Where
- Buffalo County, 0.85 mi NE of Mondovi
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.580, -91.670
Multiple reports of quarter size hail.
Hail, Buffalo
- When
- April 10, 3:35 PM CST
- Where
- Buffalo County, 2.57 mi WSW of Dodge
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.120, -91.600
Hail, Trempealeau
- When
- April 10, 3:37 PM CST
- Where
- Trempealeau County, 0.49 mi E of Arcadia
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 44.250, -91.490
Hail, Trempealeau
- When
- April 10, 3:42 PM CST
- Where
- Trempealeau County, 0.49 mi E of Arcadia
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.250, -91.490
Thunderstorm Wind, La Crosse
- When
- April 10, 3:51 PM CST
- Where
- La Crosse County, 1.97 mi SE of La Crosse
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.779, -91.222
Amateur radio operators estimated a wind gust of 60 mph.
Hail, La Crosse
- When
- April 10, 3:51 PM CST to 3:52 PM CST
- Where
- La Crosse County, 1.89 mi SE of La Crosse
- Measured
- 1.5 in hail
- Reported by
- Amateur Radio
- Coordinates
- 43.780, -91.224
Quarter to half dollar sized hail fell on the south side of La Crosse.
Hail, La Crosse
- When
- April 10, 3:53 PM CST
- Where
- La Crosse County, 1.33 mi NNE of Calvert
- Measured
- 2 in hail
- Property damage
- $20 million
- Reported by
- Amateur Radio
- Coordinates
- 43.767, -91.208
Hundreds of homes received roof and siding damage as well as broken windows on the south side of La Crosse. Wal Mart department store reported approximately 20 sky lights broken. Hundreds of cars were also damaged with dents and broken windows and mirrors. There were several thousand claims made to major insurance companies in and around the La Crosse area.
Hail, La Crosse
- When
- April 10, 3:53 PM CST
- Where
- La Crosse County, 1.16 mi E of Calvert
- Measured
- 2.5 in hail
- Property damage
- $5.0 million
- Reported by
- Amateur Radio
- Coordinates
- 43.748, -91.197
Hail, Trempealeau
- When
- April 10, 3:54 PM CST
- Where
- Trempealeau County, 3.82 mi NE of Hale
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.511, -91.218
Hail, La Crosse
- When
- April 10, 3:54 PM CST
- Where
- La Crosse County, 2.96 mi NNW of Herrington
- Measured
- 1.75 in hail
- Property damage
- $20,000
- Reported by
- NWS Employee
- Coordinates
- 43.822, -91.192
Golf ball size hail fell at the National Weather Service office and damaged several vehicles.
Hail, La Crosse
- When
- April 10, 3:55 PM CST
- Where
- La Crosse County, 4.42 mi SE of Herrington
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 43.739, -91.111
Golf ball size hail fell at the intersection of U.S. Highway 14 and County Road MM.
Thunderstorm Wind, Trempealeau
- When
- April 10, 3:58 PM CST
- Where
- Trempealeau County, 0.26 mi W of Osseo
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 44.579, -91.225
A National Weather Service storm survey team reported trees blown down in Osseo. One of the large trees partially fell on a house. A trained spotter reported broken windows and cars dented due to wind blown debris.
Hail, La Crosse
- When
- April 10, 3:59 PM CST
- Where
- La Crosse County, 0.84 mi WSW of West Salem
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 43.896, -91.096
Thunderstorm Wind, Vernon
- When
- April 10, 4:10 PM CST
- Where
- Vernon County, 2.71 mi SSE of Genoa
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 43.542, -91.208
Power lines were blown down on Mound Ridge Road.
Hail, Monroe
- When
- April 10, 4:16 PM CST
- Where
- Monroe County, 0.56 mi S of Sparta
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 43.922, -90.819
Hail, Monroe
- When
- April 10, 4:25 PM CST
- Where
- Monroe County, 3.01 mi SE of Mc Coy Aaf Arpt
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 43.941, -90.684
Hail, Monroe
- When
- April 10, 4:30 PM CST
- Where
- Monroe County, 1.38 mi N of Tomah
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.000, -90.500
Thunderstorm Wind, Clark
- When
- April 10, 4:35 PM CST
- Where
- Clark County, 2.11 mi NW of Withee to 2.59 mi N of Withee
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 44.974, -90.628
The emergency manager reported power lines down in two locations in the township of Hixon.
Funnel Cloud, Monroe
- When
- April 10, 4:36 PM CST
- Where
- Monroe County, 3.41 mi SW of Oakdale
- Reported by
- Public
- Coordinates
- 43.930, -90.420
A possible funnel cloud was sighted three miles southwest of Oakdale.
Thunderstorm Wind, Monroe
- When
- April 10, 4:37 PM CST
- Where
- Monroe County, 1.66 mi S of Melvina
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 43.776, -90.776
The roof was blown off a barn.
Hail, Monroe
- When
- April 10, 4:38 PM CST
- Where
- Monroe County, Warrens
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 44.130, -90.500
Hail that ranged in size from three quarters of an inch up to an inch fell from west of Tomah to Warrens.
Hail, Monroe
- When
- April 10, 4:40 PM CST
- Where
- Monroe County, 0.69 mi N of Tomah
- Measured
- 2.5 in hail
- Property damage
- $6.5 million
- Reported by
- Storm Chaser
- Coordinates
- 43.990, -90.500
Hail ranging in size from a penny to tennis ball fell in Tomah.
Thunderstorm Wind, Monroe
- When
- April 10, 4:40 PM CST
- Where
- Monroe County, 1.04 mi NNW of Tomah
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 43.995, -90.504
A storm chaser estimated a wind gust of 70 mph in Tomah.
Hail, Taylor
- When
- April 10, 4:42 PM CST
- Where
- Taylor County, 1.59 mi S of Maplehurst
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.047, -90.367
Tornado, Adams
- When
- April 10, 5:12 PM CST to 5:30 PM CST
- Where
- Adams County, 3.13 mi NNW of Causeway to 9.58 mi ESE of Big Flats
- Rating
- EF2
- Path length
- 17.08 mi
- Path width
- 800 yd
- Property damage
- $3.3 million
- Reported by
- NWS Storm Survey
- Coordinates
- 44.022, -89.955
A National Weather Service storm survey team confirmed an EF2 tornado that tracked from approximately three miles west of Arkdale to County Road G. The tornado caused extensive damage to barns, trees, and parts of a house two miles west of Arkdale. A cement silo was knocked over as well. The tornado crossed Highway 21 north of Arkdale hitting nearby homes, irrigation systems, and hundreds of trees. A very distinct convergent pattern was noted in the trees at this location with winds estimated around 125 mph. Several more farms, homes, and trees were hit as the tornado continued toward the south side of Big Roche A Cri Lake near the small community of Cottonville. Several cars and mobile homes were flipped or heavily damage. A lake association building on the southwest side of Big Roche A Cri Lake was completely destroyed and numerous center-pivot irrigation systems were twisted or destroyed across the county. EF2 damage was noted as the tornado widened to nearly a half mile wide. It crossed Highway 13 at Cottonville and gradually began to weaken hitting more seasonal homes, trees, and roof tops. The tornado dissipated south of the Colburn Wildlife area.
Tornado, Juneau
- When
- April 10, 5:14 PM CST to 5:21 PM CST
- Where
- Juneau County, 1.83 mi SSW of South Necedah to 2.71 mi N of Necedah Hornsburg Ar
- Rating
- EF1
- Path length
- 4.37 mi
- Path width
- 150 yd
- Property damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 43.995, -90.094
A National Weather Service storm survey team confirmed an EF1 tornado south of Necedah. The tornado first touched down near the intersection of Paradise Lane and 25th Street and produced EF0 damage. The tornado briefly produced EF1 damage for about three fourths of a mile from T Lane through Padre Pio Drive. A mobile home was rolled over and pine trees were snapped. The tornado continued east-northeast and produced EF0 damage to pine trees around County Road G before ending near the Wisconsin River.
Hail, Juneau
- When
- April 10, 5:18 PM CST
- Where
- Juneau County, 1.49 mi E of South Necedah
- Measured
- 1.25 in hail
- Reported by
- Amateur Radio
- Coordinates
- 44.020, -90.050
Golf ball sized hail fell in several locations east of Necedah.
Hail, Taylor
- When
- April 10, 5:18 PM CST
- Where
- Taylor County, 5.21 mi SE of Whittlesey
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.170, -90.250
Hail, Adams
- When
- April 10, 5:23 PM CST
- Where
- Adams County, 0.67 mi SW of Big Flats
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.112, -89.808
Tornado, Adams
- When
- April 10, 5:30 PM CST to 5:35 PM CST
- Where
- Adams County, 9.52 mi ESE of Big Flats to 10.28 mi ESE of Big Flats
- Rating
- EF1
- Path length
- 3.86 mi
- Path width
- 100 yd
- Continued into
- Waushara, Wi (GRB)
- Property damage
- $426,000
- Reported by
- Law Enforcement
- Coordinates
- 44.075, -89.618
A National Weather Service storm survey team confirmed that a second tornado formed near County Road G and Buttercup Ave. north of where the Arkdale to Cottonville tornado dissipated. EF1 damage was noted to some homes and trees, especially along Buttercup Ave. as the tornado tracked into Waushara County. Several center-post irrigation systems were destroyed along with some roof damage to homes and power poles.
Hail, Adams
- When
- April 10, 5:30 PM CST
- Where
- Adams County, 0.96 mi NE of New Rome
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.241, -89.869
Hail, Adams
- When
- April 10, 6:25 PM CST to 6:27 PM CST
- Where
- Adams County, 0.17 mi NE of Adams
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.952, -89.817
Penny to dime sized hail fell in the Adams/Friendship area.
Flood, Trempealeau
- When
- April 11, 7:30 PM CST to April 14, 5:30 PM CST
- Where
- Trempealeau County, 1.46 mi S of Butman Corners to 1.18 mi SW of Butman Corners
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 44.059, -91.285
Two day rainfall amounts of 1 to 2 inches across western and central Wisconsin produced a period of flooding along the Black River near Galesville. The river exceeded the flood stage from the 11th into the 14th. The river crested over a foot and a half above the flood stage at 13.6 feet on the 12th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wisconsin, April 10, 20113 injured · $26 million · EF3 · 52 events
- Tornadoes and Hail in Texas, April 10 to 11, 20112 injured · $4.4 million · EF1 · 75 events
- Tornadoes and Hail in Wisconsin, April 10, 2011$550,000 · EF1 · 18 events
- Hail and Damaging Winds in Minnesota, April 10, 2011$735,000 · 3 in hail · 11 events
- Tornado and Hail in Missouri, April 10 to 11, 2011$107,000 · EF0 · 23 events
- Flooding in Illinois, April 10 to 30, 2011$240,000 · 6 events
- Hail and Damaging Winds in Michigan, April 10, 2011$150,000 · 1.5 in hail · 10 events
- Damaging Winds and Lightning Strike in Indiana, April 10 to 11, 2011$55,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in Oklahoma, April 10 to 11, 2011$18,000 · 2 in hail · 6 events
- Hail and Damaging Winds in Texas, April 10, 20111.75 in hail · 12 events
- Hail and Damaging Winds in Oklahoma, April 10, 2011$2,000 · 1.75 in hail · 10 events
- High Wind in Texas, April 10, 2011$4,000 · 55 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 294086, 293737, 293738, 293741, 293739, 293742, 293743, 294043, 295817, 293744, 297366, 293749, 295704, 295786, 293748, 294044, 294045, 294046, 294047, 297375, 294074, 294060, 299239, 294049, 294050, 294051, 294052, 293736, 293746, 294053, 294055, 294056, 293745, 294057, 294058, 294244.